MAUDE Adverse Event Report: ARTHREX, INC. IMPLANT SYSTEM, TRIM-IT DRILL PIN, 2X100; SMOOTH FIXATION PIN

ARTHREX, INC. IMPLANT SYSTEM, TRIM-IT DRILL PIN, 2X100; SMOOTH FIXATION PIN
Model Number IMPLANT SYSTEM, TRIM-IT DRILL PIN, 2X100
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 05/08/2024 it was reported by a sales representative via phone that an ar-4152ds trim-it drill pins clear pin has a bubble that widened the shaft and was unable to fit through the drill sleeve.This occurred during use in a case with no patient effect.Case completed using a drill pin that was long enough to seat.Delay in case 30 minutes.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device has not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint allegation was confirmed.Three sealed packaged ar-4152ds serial/batch number (b)(6) were received for evaluation.The device that failed was not received for evaluation.Upon visual inspection of the returned devices, no defects were observed.There were no bubbles or defects found on the poly (l-lactide) of the trimit drillpin 2.0 mm, metal tip.However, upon reviewing the customer's photographs, a defect resembling a small bubble was noted on the shaft of the poly (l-lactide) material.The most likely cause of the reported failure is supplier manufacturing issue.
 
Additional Manufacturer Narrative
The complaint allegation was confirmed.Three sealed packaged ar-4152ds serial/batch number (b)(6) were received for evaluation.The device that failed was not received for evaluation.Upon visual inspection of the returned devices, no defects were observed.There were no bubbles or defects found on the poly (l-lactide) of the trimit drillpin 2.0 mm, metal tip.However, upon reviewing the customer's photographs, a defect resembling a small bubble was noted on the shaft of the poly (l-lactide) material.The reported failure is a supplier manufacturing issue.(b)(4) was opened to address this issue.
 
Additional Manufacturer Narrative
The complaint allegation was confirmed.Three sealed packaged ar-4152ds with serial/batch number (b)(6) were received for evaluation.The device that allegedly failed was not received for evaluation.Upon visual inspection of the returned devices, no defects were observed.No bubbles or defects were found on the poly (l-lactide) of the trimit drillpin 2.0 mm, metal tip.However, upon reviewing the customer¿s photographs, a small bubble was noted on the shaft of the poly (l-lactide) material, and the tip of the device was deformed.The method of bone preparation employed during the procedure and the bone quality encountered were not provided.The reported failure is due to a use/technique error.When the implant resists entering the bone, the wire driver spins at significant speed without any advancement, which could cause a bubble to form due to the amount of torque.The predrill in this system should always be used to prepare the canal.Additionally, very hard bone could be a factor in the failure.

Brand Name
IMPLANT SYSTEM, TRIM-IT DRILL PIN, 2X100
Common Device Name
SMOOTH FIXATION PIN
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19466618
Report Number1220246-2024-04902
Device Sequence Number18016880
Product Code HTY
UDI-Device Identifier00888867032811
UDI-Public00888867032811
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K050259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMPLANT SYSTEM, TRIM-IT DRILL PIN, 2X100
Device Catalogue NumberAR-4152DS
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer09/17/2024
09/27/2024
01/03/2025
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date09/24/2024
10/09/2024
01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown